Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

treatment for back of the heel spur

Posted by ann c. on 4/20/02 at 15:40 (080483)

I was put on feldene for inflamation of my heel spur and as aresult developed gastric ulcers with bleeding. Is there an anti--inflammatory drug that will not irritate the stomach ?
(email removed)

Re: treatment for back of the heel spur

Dr. Cozzarelli on 4/20/02 at 16:30 (080488)

Hi Ann:

They claim such drugs as Vioxx, Celebrex, Arthrotec cause less GI upset. I think the jury is still out. I would take all anti-inflammatories after meals.

Dr. John Cozzarelli, (R.Ph.)

Re: treatment for back of the heel spur

Rachel W. on 4/21/02 at 10:11 (080547)

The doctor had prescribed me diclofenac. I took the first course. He prescribed me a second course before I had finished the first course. By the time I had finished the first course, I rang him and told him that my foot wasn't getting any better, so he suggested I took no more as it could ruin the lining of my stomach. What I'm confused about, if you suffer with PF for a long time, can you take anti inflammatory tablets for months and months, or even years as some people seem to suffer for.

Re: treatment for back of the heel spur

Dr. Cozzarelli on 4/21/02 at 11:54 (080561)

I don't reccomend staying on NSAIDS a long time. The risks out weigh the benefits. Maybe the Voltaren dose was too low that you were taking.

Dr. John Cozzarelli

Re: treatment for back of the heel spur

David G. on 4/22/02 at 10:36 (080645)

Even though anti-inflammatories didn't work for me, i would take Prilosec or Prevacid before hand. Drink lots of Water. if NSAID's don't work for you like they don't for me, try Ultram, a relatively non-narcotic painkiller. it hasn't had any addictive qualities.

Re: treatment for back of the heel spur

Ed Davis, DPM on 4/22/02 at 16:25 (080699)

Feldene is quite hard on your stomach. There are drugs, as Dr. Cozzarelli mentioned, which are easier on your stomach but I would use even those drugs with caution since you already have stomach trouble.

Oral anti-inflammatories are fairly low down on my list of treatments for your condition. The condition itself needs to be addressed. You don't want to be on anti-inflammatories for long periods of time if possible.
What treatments have you had so far?
Ed

Re: treatment for back of the heel spur

Dr. Cozzarelli on 4/20/02 at 16:30 (080488)

Hi Ann:

They claim such drugs as Vioxx, Celebrex, Arthrotec cause less GI upset. I think the jury is still out. I would take all anti-inflammatories after meals.

Dr. John Cozzarelli, (R.Ph.)

Re: treatment for back of the heel spur

Rachel W. on 4/21/02 at 10:11 (080547)

The doctor had prescribed me diclofenac. I took the first course. He prescribed me a second course before I had finished the first course. By the time I had finished the first course, I rang him and told him that my foot wasn't getting any better, so he suggested I took no more as it could ruin the lining of my stomach. What I'm confused about, if you suffer with PF for a long time, can you take anti inflammatory tablets for months and months, or even years as some people seem to suffer for.

Re: treatment for back of the heel spur

Dr. Cozzarelli on 4/21/02 at 11:54 (080561)

I don't reccomend staying on NSAIDS a long time. The risks out weigh the benefits. Maybe the Voltaren dose was too low that you were taking.

Dr. John Cozzarelli

Re: treatment for back of the heel spur

David G. on 4/22/02 at 10:36 (080645)

Even though anti-inflammatories didn't work for me, i would take Prilosec or Prevacid before hand. Drink lots of Water. if NSAID's don't work for you like they don't for me, try Ultram, a relatively non-narcotic painkiller. it hasn't had any addictive qualities.

Re: treatment for back of the heel spur

Ed Davis, DPM on 4/22/02 at 16:25 (080699)

Feldene is quite hard on your stomach. There are drugs, as Dr. Cozzarelli mentioned, which are easier on your stomach but I would use even those drugs with caution since you already have stomach trouble.

Oral anti-inflammatories are fairly low down on my list of treatments for your condition. The condition itself needs to be addressed. You don't want to be on anti-inflammatories for long periods of time if possible.
What treatments have you had so far?
Ed